TruffleShuffle Insider: Meet…Tracey!

It’s here again folks! With the Christmas season well and truly upon us, we’ve been so super busy with all the packing, sorting, and of course chatting to you lovely lot. BUT we have managed to once again grab one of the TruffleShufflers for just a few moments to take their turn in the spotlight in our latest TruffleShuffle insider feature!

This time it’s the turn of our licensing, accounting and paperwork extraordinaire Tracey …. good luck! 🙂

What do you do here at Truffle Towers?
I pay the bills, so I expect people to be extra nice to me. I also deal with reporting royalties to our licensors amongst other things.

How long have you been at TruffleShuffle?
Almost 7 years now, and no I am not beginning to get an itch!
.
What do you like most about working here / best thing about your job?
I love the people that I work with.  We are all like one big family and we all muck in together to get things done.  I also love seeing the new stock arrive and reminiscing about time gone by.
.
What is your favourite item currently on the site?
I love anything to do with Disney’s Frozen, so it has to be one of them.

Ladies Grey Marl Disney Frozen Characters T-Shirt
When you’re not at TruffleTowers, what do you like to do?
I love going to live gigs and as a lot of the people that I loved when I was younger are now dead, I find myself following lots of tribute bands – some of which are amazing.  I love Limehouse Lizzy as Thin Lizzy and I have watched this band about a dozen times and I never tire of them.  I also love T-Rextacy as T-Rex.  Danielz plays Marc Bolan and he is absolutely amazing.  I have also watched them on numerous occasions.  Last week I saw Sir Bob with the Boomtown Rats, so as you will see my music tastes are very varied.  They allow me to play some of the music in the office that I like, but they draw the line at Barry Manilow or Dolly Parton (who I also saw recently).
Name three things you like…
I love curry and eat at least 3 a week. I love my family (cheesy!), Oh and my doggie woggie Bella!
.
Name three things you don’t like….
Big Brother, Tomato crisps, Dame Edna Everage.
.
What were your favourite three films as a kid?
OMG there are so many.  I loved all of the Carry on films, but my favourite has to be Carry on Screaming.  I loved any of the Pink Panther films with Peter Sellers and was also into any of the old Sinbad films, like Sinbad and the eye of the tiger.  I used to be so scared by all the monsters who looked so real, that I would hide behind the sofa.  I saw one on the TV the other day and actually laughed at how crap the special effects were.
Who is your idol?
I would have to say Bob Geldof is one, I think he has the makings of an amazing MP and really seems to get things done.
.
Who is the last band you saw live?
The Boomtown Rats at the Bristol O2. Best gig ever!
.
If you could go anywhere in the world, where would you go?
There are still so many places that I would like to tick off of my places to go list, but I guess it would have to be Australia, so I could see our best friends who abandoned us and moved there a few years ago 🙁
Which iconic TV/Film car would you most like to own?
I would love to own the amphibious car from the James Bond film The Spy Who Loved Me.
.
What music are you listening to at the moment?
I have downloaded the Band Aid 30 single today to support this amazing cause, so I am listening to that.  I have my iPod on shuffle, so some Christmas songs have also popped up and played today.
.
If someone wrote a biography about you, what do you think the title should be?
“Life is too short, so you have to make the most of it and get out and enjoy yourself.”
.
If you won the lottery, what would you do with the money?
I would do the obvious things, like buy a nice house and a new car. I would make sure all of my family are financially secure and then I would go on as many holidays as I could to see the world.  I think the last cruise that I looked up was a 120 day world cruise for the bargain price of £49,000 per person, so perhaps I would treat me and hubby to one of them.
.
So there you have it folks! Stay tuned for plenty more staff insights and discover even more names and faces from inside TruffleShuffle. See you next time with our next victim instalment!

xoxo

The Weekly Retro Movie Rundown 120

Dinner for two! Is it really the weekend so soon?! What a week!

Arriving through the softly lit stonework archway at the end of the long drive way, we’re quickly greeted and whisked away through the grand manor decked out with oil paintings, animal trophies and leather seats before entering the grand but elegant dining hall, complete with long table decorated in silverware and candles. We’ll schmooze with the honoured guests before taking to our seats and eagerly awaiting the delights of the kitchen staff and toasting to the host.

Have a happy retro weekend!

SATURDAY 18th OCTOBER

.
Throw Momma from the Train (1987)
MGM Channel 12:35pm-2:00pm (1 hour 25 minutes)
Timid, immature would-be author Owen still lives with his domineering mother, and fantasises about killing her. When his English tutor offers advice on how to write a good murder mystery, he gets the wrong idea and becomes convinced the teacher is asking him to kill his ex-wife, and will dispose of the monstrous matriarch in return. Black comedy, inspired by Hitchcock’s thriller Strangers on a Train, directed by and starring Danny DeVito, with Billy Crystal, Anne Ramsey, Kim Greist and Rob Reiner.

The Dirty Dozen (1967) 5USA 1:00pm-4:00pm (3 hours)
An uncompromising major is placed in charge of a seemingly suicidal mission to destroy a French chateau being used as a base by Nazi officers. Needing tough but expendable soldiers for the task, he recruits 12 hardened criminals from a military prison. Second World War action adventure, starring Lee Marvin, Telly Savalas, Ernest Borgnine, Charles Bronson and Donald Sutherland.

Demolition Man (1993) Sky Movies Action & Adventure 5:10pm-7:15pm (2 hours 5 minutes)
Maverick cop John Spartan is frozen alive in 1996 and held in cryonic suspension for a crime he did not commit. Decades into the future, the dictator of a seemingly utopian city unleashes a criminal psychopath against his political enemy – but he proves impossible to control, forcing the authorities to revive Spartan to defeat him. Sci-fi thriller, with Sylvester Stallone, Wesley Snipes, Sandra Bullock and Nigel Hawthorne.

For Your Eyes Only (1981) ITV4 9:00pm-11:40pm (2 hours 40 minutes)
James Bond goes in search of a British weapons system aboard a sunken vessel before it falls into the hands of enemies who will use it to deactivate all Western submarines. Unfortunately, his mission is hindered by a crossbow-toting woman out to avenge her father’s murder. Spy thriller, starring Roger Moore, Topol, Julian Glover, Carole Bouquet, Jill Bennett and Lynn-Holly Johnson.

Clerks (1994) Film4 11:25pm-1:15am (1 hour 50 minutes)
An unhappy shop assistant is forced to work on his day off, and also has to contend with his sarcastic best friend insulting all the customers. As his girlfriend pressures him to sort out his dead end life, he learns that an old flame has returned to town, forcing him to consider what he really wants. Comedy, the debut of writer-director Kevin Smith. Starring Brian O’Halloran, Jeff Anderson and Marilyn Ghigliotti.

SUNDAY 19th OCTOBER

.
Uncle Buck (1989)
Sky Movies Comedy 9:35am-11:20am (1 hour 45 minutes)
An unreliable but good-natured slob is called upon to look after his trouble-making nephew and nieces while their parents are away – and what starts as a disaster soon changes for the better as the unlikely babysitter gets to grips with the finer points of being a responsible adult. Family comedy, starring John Candy, Macaulay Culkin, Jean Kelly, Gaby Hoffman, Amy Madigan and Laurie Metcalf.

Superman II (1980) ITV4 6:25pm-9:00pm (2 hours 35 minutes)
The Man of Steel meets his match in the form of three fugitive villains from his home planet of Krypton. Flying down to Earth, the super-powered trio unleash a reign of terror in a bid to take over the world – but Superman is not there to stop them, having surrendered his powers to lead a normal life with his beloved Lois Lane. Comic-strip adventure sequel, with Christopher Reeve, Gene Hackman, Terence Stamp and Margot Kidder.

Superman T-Shirts

Back to the Future Part II (1989) ITV2 6:50pm-9:00pm (2 hours 10 minutes)
Time-travelling teenager Marty McFly travels to the 21st century, where he has to save his children from a terrible fate. However, this proves to have unforeseen consequences when the future version of arch enemy Biff sees a chance to rewrite history for his own benefit, leaving Marty stuck in a twisted parallel universe. Sci-fi comedy sequel, starring Michael J Fox and Christopher Lloyd.

Back To The Future T-Shirts

Jaws 2 (1978) ITV4 9:00pm-11:20pm (2 hours 20 minutes)
The seaside resort of Amity is terrorised once again by a man-eating great white shark. While police chief Brody struggles to alert the townsfolk to the magnitude of the danger, a group of teenagers – including Brody’s two sons – is adrift at sea in waters hunted by the shark. Thriller sequel, starring Roy Scheider, Lorraine Gary and Murray Hamilton.

Jaws T-Shirt

Cast Away (2000) BBC2 London 10:00pm-12:15am (2 hours 15 minutes)
A manager for an American courier service has to fend for himself when a plane crash leaves him stranded alone on a desert island. Initially panic-stricken, he overcomes his terror to survive for four years on his own before building a raft and setting off on an epic journey back home. Adventure drama, starring Tom Hanks, Helen Hunt, Nick Searcy, Lari White and Chris Noth.

Whatever you’re up to this weekend, remember a smile might just make their day and don’t forget the about recycling…..again 🙂

xoxo

The Weekly Retro Movie Rundown 119

Cakes on a plane! It’s the weekend…again?!

Preheating the oven to a steaming 180 degrees, we’ll be donning our trusty aprons with battle scars from previous attempts as we get busy measuring, mixing, cracking and greasing our way to cakey goodness. We’ll safely leave on the side to cool before spreading a much icing on as it each layer can handle, as we prepare our creation for its candle laden ceremony where it will make even the wildest dreams come true with one single puff.

Have a happy retro weekend!

SATURDAY 11th OCTOBER

.
Jurassic Park (1993)
ITV London 3:10pm-5:35pm (2 hours 25 minutes)
Scientists are given a sneak preview of a safari park inhabited by genetically engineered dinosaurs created by an eccentric tycoon. However, it all goes wrong when a greedy employee sabotages the security systems, allowing the prehistoric beasts to roam free and hunt the visitors. Steven Spielberg’s action adventure, starring Sam Neill, Laura Dern, Jeff Goldblum, Richard Attenborough and Samuel L Jackson.

Jurassic Park T-Shirts

For Your Eyes Only (1981) ITV4 4:45pm-7:25pm (2 hours 40 minutes)
James Bond goes in search of a British weapons system aboard a sunken vessel before it falls into the hands of enemies who will use it to deactivate all Western submarines. Unfortunately, his mission is hindered by a crossbow-toting woman out to avenge her father’s murder. Spy thriller, starring Roger Moore, Topol, Julian Glover, Carole Bouquet, Jill Bennett and Lynn-Holly Johnson.

Batteries Not Included (1987) Syfy 5:00pm-7:10pm (2 hours 10 minutes)
A family of tiny alien spacecraft intervenes to help the residents of a run-down Manhattan brownstone tenement stop greedy developers from demolishing their homes. However, the miniature flying saucers have the odds stacked against them as they bravely do all they can to save the day. Sci-fi fantasy, starring Jessica Tandy, Hume Cronyn, Frank McRae and Elizabeth Pena.

Titanic (1997) Film4 5:20pm-9:00pm (3 hours 40 minutes)
A party of explorers studying the sunken remains of the famous liner meets an elderly woman who was a passenger on the ill-fated maiden voyage. She recounts how she boarded the ship while on the brink of being forced into marriage by her family, and was stopped from killing herself by a penniless artist. She fell in love with her saviour, but the disaster on the horizon meant their time together was doomed to be short. James Cameron’s Oscar-winning romantic drama, starring Kate Winslet, Leonardo DiCaprio, Billy Zane, Kathy Bates and Bill Paxton.

Fact! The scenes set in 1912, i.e. the whole movie except the present-day scenes and the opening and ending credits, have a total length of two hours and forty minutes, the exact time it took for Titanic to sink. Besides, exactly 37 seconds pass in the movie between the lookouts warning and the actual collision with the iceberg – the same amount of time it took in real life.

Coming to America (1988) Film4 9:00pm-11:20pm (2 hours 20 minutes)
A bored African prince defies his father’s plans for an arranged marriage and escapes to the USA to find a bride on his own terms. Comedy, starring Eddie Murphy and Arsenio Hall in several roles, with James Earl Jones, Allison Dean, Eriq La Salle and Madge Sinclair.

Armageddon (1998) BBC1 London 11:10pm-1:30am (2 hours 20 minutes)
Nasa discovers an asteroid the size of Texas is on a collision course with Earth, so a drilling expert is recruited to train a team of misfits to transport a nuclear device into outer space to destroy it – but having had no experience of space travel, the reluctant astronauts find themselves seriously out of their depth. Sci-fi thriller, with Bruce Willis, Ben Affleck, Liv Tyler, Michael Clarke Duncan, Billy Bob Thornton and Steve Buscemi.

SUNDAY 12th OCTOBER

.
Stand By Me (1986)
5* 2:00pm-3:50pm (1 hour 50 minutes)
Four 12-year-old best friends embark on a life-changing adventure in the Oregon wilderness in search of a missing teenager’s body, unaware of the trials and triumphs that await them. Rob Reiner’s 1950s-set coming-of-age drama, based on a novella by Stephen King, starring River Phoenix, Wil Wheaton, Jerry O’Connell, Corey Feldman, Kiefer Sutherland and Richard Dreyfuss.

The Italian Job (1969) Film4 4:50pm-6:50pm (2 hours)
A crook puts together a motley gang to steal £4million in gold bullion from an Italian armoured car, which brings Turin to a standstill and enables the robbers to make a quick getaway in a fleet of Minis – but they end up falling foul of the Mafia along the way. Crime comedy, starring Michael Caine, Noel Coward, Benny Hill, Tony Beckley and John Le Mesurier.

Back to the Future (1985) ITV2 6:55pm-9:15pm (2 hours 20 minutes)
Teenager Marty McFly travels back to the 1950s in a time machine built by his eccentric inventor friend. The return journey proves tricky enough, but he also accidentally alters the sequence of events that led to his parents falling in love – and has to persuade his future dad to win his mother’s heart, or he will never be born. Sci-fi comedy adventure, starring Michael J Fox, Christopher Lloyd, Lea Thompson and Crispin Glover.

Back to the Future T-Shirts

Die Hard (1988) Sky Movies Action & Adventure 8:00pm-10:15pm (2 hours 15 minutes)
New York cop John McClane visits Los Angeles to see his family over the Christmas holiday. Stopping off at his wife’s place of work, he realises armed men have taken over the building and are holding the corporation’s staff to ransom – and only he has the ability to fight back. Action thriller, starring Bruce Willis, Alan Rickman and Bonnie Bedelia.

aaaaaaaaaaand there you have it folks! Another week, another collection of top retro films reading and waiting for your viewing pleasure. Whatever you’re up to this weekend, make sure you look both ways and don’t leave the fridge door open.

Have a happy retro weekend!

xoxo

The Weekly Retro Movie Rundown 117

Take to the skies! Is it really the weekend already?!?!

With our passports and boarding passes at the ready, we eagerly walk down the gangway as we get ever closer to reaching the big metal doors of the bright white aircraft that will transport us to far and foreign lands. We’ll stow away our luggage before taking our seats and strapping ourselves in as we sit back, relax and wait for the screens to pop down to bring us some movie magic that will soothe our brow like a damp cloth on a hot day. We’ll reach for our trusty camera ready to snap up the views from above onto celluloid wonder and capture them forever.

Have a happy retro weekend!

SATURDAY 27th SEPTEMBER

.
Big Trouble in Little China (1986) Sky Movies Aliens 12:15pm-2:10pm (1 hour 55 minutes)
A dim-witted and fearless trucker goes in search of his friend’s kidnapped fiancee in San Francisco’s Chinatown. He blunders into a supernatural world ruled by a powerful ghostly sorcerer, who needs the captured woman so he can rejoin the land of the living. Comedy fantasy adventure, starring Kurt Russell, Dennis Dun, Kim Cattrall, James Hong and Victor Wong.

The NeverEnding Story (1984) Sky Movies Family 4:30pm-6:10pm (1 hour 40 minutes)
A lonely boy, neglected by his father and bullied at school, finds comfort in a mysterious book about a young hero’s quest to save his world from destruction. However, as he reads the tale, he begins to become part of the story. Fantasy adventure based on Michael Edne’s novel, starring Barret Oliver, Noah Hathaway, Gerald McRaney, Moses Gunn and Patricia Hayes.

Fun Fact: At the time it was made, The NeverEnding Story was the most expensive film ever produced in Germany.

The Man with the Golden Gun (1974) ITV4 9:00pm-11:35pm (2 hours 35 minutes)
James Bond’s investigation into the death of a world-renowned scientist working on solar technology draws him into a battle of wits with a stealthy assassin, who dispatches his victims with a golden bullet and has the British secret agent next in his sights. Spy adventure, starring Roger Moore, Christopher Lee, Britt Ekland and Maud Adams.

The Terminator (1984) MGM Channel 9:00pm-10:45pm (1 hour 45 minutes)
A cyborg assassin is sent on a murderous mission back in time to the 20th century, where he wreaks havoc while searching for his intended victim – a woman whose unborn son is destined to lead the human race in a war against machines. However, a soldier has also been sent from the future to protect her. James Cameron’s sci-fi thriller, starring Arnold Schwarzenegger, Linda Hamilton and Michael Biehn.

National Lampoon’s Animal House (1978) ITV London 11:15pm-1:10am (1 hour 55 minutes)
A college’s most slobbish and unruly student fraternity faces expulsion for upsetting the rigid social order of the campus, so its madcap members plan one final act of rebellion against the college dean and a preppy bunch of snobbish bullies at the annual university homecoming parade. Comedy, starring John Belushi, Tim Matheson, Donald Sutherland, Karen Allen and Tom Hulce.

SUNDAY 28th SEPTEMBER

.
Field of Dreams (1989) ITV London 2:35pm-4:30pm (1 hour 55 minutes)
A farmer hears a mysterious voice inspiring him to mark out a baseball diamond in a cornfield – which, to his surprise, is visited by the ghost of the star player of the 1919 Chicago White Sox team, whose career was cut short by scandal. It later dawns on him the pitch has a greater purpose – to give people who have sacrificed important parts of their lives a second chance. Fantasy, starring Kevin Costner, Ray Liotta, Burt Lancaster and James Earl Jones.

Star Trek V: The Final Frontier (1989) Film4 1:00pm-3:05pm (2 hours 5 minutes)
The Starship Enterprise races to the rescue of intergalactic ambassadors held hostage on a distant planet. The crisis proves to be the handiwork of a renegade Vulcan mystic who kidnaps Captain Kirk and his crew, ordering them to fly to an unexplored world where he hopes to fulfil his insane ambition – to meet God. Sci-fi adventure, written, directed by and starring William Shatner, with Leonard Nimoy, DeForest Kelley and David Warner.

Sister Act (1992) Film4 3:05pm-5:05pm (2 hours)
Nightclub singer Deloris Van Cartier agrees to testify against her gangster boyfriend after witnessing a murder. Placed in protective custody by the authorities, she is less than pleased to discover she is expected to pose as chaste nun Sister Mary Clarence in a convent. Comedy, starring Whoopi Goldberg, Harvey Keitel, Maggie Smith, Bill Nunn and Kathy Najimy.

Uncle Buck (1989) Sky Movies Comedy 6:10pm-8:00pm (1 hour 50 minutes)
An unreliable but good-natured slob is called upon to look after his trouble-making nephew and nieces while their parents are away – and what starts as a disaster soon changes for the better as the unlikely babysitter gets to grips with the finer points of being a responsible adult. Family comedy, starring John Candy, Macaulay Culkin, Jean Kelly, Gaby Hoffman, Amy Madigan and Laurie Metcalf.

Fun Fact: The movie was originally intended to be shot in the St. Louis area rather than John Hughes’s traditional Chicago. Filming was about to begin when the decision was made to move the shoot to Chicago (the reason being that the film was set in winter and the winter of 1988 was unseasonably warm in St. Louis, leading to the change).

Batman Begins (2005) Sky Movies Action & Adventure 6:35pm-9:00pm (2 hours 25 minutes)|
Billionaire Bruce Wayne travels the world seeking the means to fight injustice, consumed with rage over his parents’ murder. Trained by a secret society, he hones his fighting skills and returns to his home city of Gotham on a mission to rid it of crime and corruption in the guise of a masked vigilante. Comic-book adventure, exploring the origins of the Dark Knight, with Christian Bale, Michael Caine, Liam Neeson, Cillian Murphy, Gary Oldman and Katie Holmes.

Shaun of the Dead (2004) ITV London 10:35pm-12:25am (1 hour 50 minutes)
An unambitious 29-year-old man trapped in the job from hell and recently dumped decides to get his life back on track. Unfortunately, he has to put his plans on hold when zombies rise from their graves and stalk the streets of London’s suburbs to feast on the living. Comedy horror, starring Simon Pegg, Nick Frost, Kate Ashfield, Dylan Moran, Lucy Davis, Bill Nighy and Penelope Wilton.

Whatever you’re up to this weekend, make sure you check your wellies for spiders and just one Pringle is NEVER enough!

xoxo

We African’t Believe These Classic Movie Posters!

Now there’s no shocked faces among those of you reading this that we’re huuuuuge 80s films lovers which of course inspired our simply epic range of Movie T-Shirts *wink wink*. Being raised at possibly one of the most exciting decades for cinema (not biased at all!), with huge special affects looking ever more real ‘ahem’ and the stories taking us into far and distant lands where anything and everything was possible, we’re sure that the 80s was THEEE time that brought about some of the most iconic films that even today people can get excited about watching.

During this rose tinted time, the western world was pretty sure footed in its cinema going days, sadly however in the African country of Ghana and other surrounding countries, the film industry was only really just taking off.

With very little disposable income available to most people, the idea of building big cinema complexes seemed like a distant dream (and sadly still is in a lot of areas). So! Instead, small companies would go around with portable TVs, video players and a bag full of videos, visiting every town or village in turn, with film ‘screenings’ taking place in schools during the day, and outside at night.

Now to really bring in the crowds, these little pop up screens would commission artists to re-create some of the most iconic movie posters to advertise what they would be showing. This has resulted in some pretty amazing takes on the classics which is what we’d like to show you know……sit back and enjoy!

Terminator 3

James Bond – The Spy Who Loved Me

Mission Impossible

Oh and Mission Impossible 2

Face/Off

Gladiator

Evil Dead 2

Would you watch these films after seeing these posters? We sure would!

Feeling sinrpied to get some more classic moview in your lives? Check our our huge range of Film T-Shirts today including some of our bestsellers below….

Men's Navy Class Of 77 Star Wars T-Shirt from Chunk
Men's Navy Class Of 77 Star Wars T-Shirt from Chunk

Men's Red Batman Graffiti Logo T-Shirt
Men's Red Batman Graffiti Logo T-Shirt

Ladies Grey Harry Potter Gryffindor Team Quidditch T-Shirt
Ladies Grey Harry Potter Gryffindor Team Quidditch T-Shirt

Ladies Grease Rydell High Jumper from TruffleShuffle
Ladies Grease Rydell High Jumper from TruffleShuffle

xoxo